Addiction Expert Forum
prolonged opiate withdrawal?
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

prolonged opiate withdrawal?

Hi there,

I have been on ONLY 20mg of norco for the past three years, for a shoulder injury.  I never took anymore than this in a day (usually 20mg at night), and decided to quit cold turkey.  I am a personal trainer and just did not want to be a slave to opiates.  I had the normal withdrawal symptoms (nausea, lightheadedness, heart racing, flu-like symptoms, etc.)  

Now this is where it get strange.  About two or three weeks later I started to get these symptoms:

horrible legs cramps in my hamstrings, and in my hip and butt,
muscle twitches in my thumb, calves, triceps, and eye twtich
tingling in my legs, and sometimes in my arms
random bouts of nausea.
bouts of fatigue flu-like feeling  
This has now been going off and on for about 2 and a half months now, and I am terrified.   Is this PAWS, or prolonged withdrawal?  The symptoms change and go away for a bit only to reappear again.

I did go to see a neurologist, cardiologist, and rheumotologist.   They found nothing in the brain MRI, nothing in my blood work, etc.  I am freaking that they missed something or if this is just the beginning of some neurological disease that has not shown up on tests, like MS.  

Has anyone else had prolonged experience with prolonged opiate withdrawals?  Will this end?   Thank you all so much for reading this.  
2126606_tn?1346348724
Dear J44 ,
It really does not sound like PAWS.  The combinations of symptoms you are referring to specially twitching is not common long term withdrawal of opiates.  
I know it has to be frustrating not to know what is happening with your body, but hopefully will be something that will simply pass.
4 Comments
Blank
Avatar_f_tn
Hi J,
I'm having a similar problem.  I'm on day 50 opiate free, still sick as a dog....in bed sick.  I'm starting to wonder if my prolonged withdrawal has to do with going cold turkey off my other meds, like 2 antidepressants, Lyrica, Ambien, etc.  Did you only stop the norco, or are there any other meds you stopped?
Blank
Avatar_m_tn
Hey oez,

I have done a TON of research on PAWS, and it effects people very differently.  I was also taking Lunesta, and stop that at the same time.  (Lunesta was something a took only a few nights a week.  From what I understand, PAWS effects everyone differently, and the quitting CT, drastically increases the chance of getting PAWS.  

I did quit cold turkey.   What are your symptoms?  I keep getting bouts nausea, and my legs feel so weird.  (like pins and needles) Also, horrible legs cramps.  

Have you been to any drs.?  
Blank
Avatar_m_tn
Hey oez,

I have done a TON of research on PAWS, and it effects people very differently.  I was also taking Lunesta, and stop that at the same time.  (Lunesta was something a took only a few nights a week.  From what I understand, PAWS effects everyone differently, and the quitting CT, drastically increases the chance of getting PAWS.  

I did quit cold turkey.   What are your symptoms?  I keep getting bouts nausea, and my legs feel so weird.  (like pins and needles) Also, horrible legs cramps.  

Have you been to any drs.?  
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1410976195
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank